MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X38MM; PROSTHESIS, HIP

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X38MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 07/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D4.Product id was provided for four screws however, it is unknown which of the screws has migrated.Therefore, the migrated screw could be any of the following: 47248603840 ¿ blunt tip screw ¿ 3189226 (b)(4), manufacturing date: jan 11, 2024, expiration date: jan 11, 2029.47248604040 ¿ blunt tip screw ¿ 3178838, udi: (b)(4), manufacturing date: oct 24, 2023 , expiration date: oct 24, 2028.47248604640 ¿ blunt tip screw ¿ 3189214, udi: (b)(4), manufacturing date: dec 20, 2023 , expiration date: dec 20, 2028.47248605840 ¿ blunt tip screw ¿ 3176659, (b)(4), manufacturing date: oct 13, 2023 , expiration date: oct 13, 2028.D10.Proximal humerus, left, ã¿ 7x160mm item# 47249616107 lot# 3178812, blunt tip screw, ã¿ 4x40mm item# 47248604040 lot# 3178838, blunt tip screw, ã¿ 4x46mm item# 47248604640 lot# 3189214, blunt tip screw, ã¿ 4x58mm item# 47248605840 lot# 3176659, cortical bone screw, ã¿ 4x22mm item# 47248612240 lot# 3183245, cortical bone screw, ã¿ 4x24mm item# 47248612440 lot# 3193257, proximal humerus nail cap, ã¿ 10.5x2.5mm item# 47248801002 lot# 3191522.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that an ann nail surgery was performed and approximately 2 months later, the surgeon found that one of the proximal screws had migrated out of the proper position.The patient complained of pain and revision surgery was performed to remove the migrated screw.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BLUNT TIP SCREW, ÿ 4X38MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20038826
Report Number0009613350-2024-00395
Device Sequence Number6405034
Product Code HSB
UDI-Device Identifier00889024505438
UDI-Public(01)00889024505438(17)290111(10)3189226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248603840
Device Lot Number3189226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown